MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a 57 year-old male patient required replacement of the catheter from a wayne pneumothorax set.Sometime after initial placement, the catheter was found to be broken after the patient was transferred to the ward.This resulted in a pneumothorax for the patient.An additional procedure was required to remove the device and place another set of same device.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 29aug2022 indicating that according to nurse testimony, they moved the patient to the ward gently and collected all lines in advance.On (b)(6) 2022 additional information was provided indicating that the patient's activity level was described as "bed bound.".
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported by yen-ling huang of national taiwan university hospital (taiwan) that the catheter in a wayne pneumothorax tray (rpn: c-utpt-1400-wayne-112497; lot#: 14434574) separated.After the device was placed and the patient returned to the ward, it was discovered the catheter shaft was separated.As a result, the patient developed a pneumothorax and required an additional procedure to replace the device.Further communication with the customer noted the patient was bedbound.All lines were collected prior to moving and the patient was moved ¿gently¿.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one used catheter and two sealed devices from the same lot.A visual examination of the device found a break in the catheter that was 5cm from the hub.The other returned devices had no damage.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record for lot 14434574 and all related subassembly lots and records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.The information provided upon reviews of the dmr, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu) c_t_waynemod_rev5 supplied with the complaint lot number were reviewed for information related to the reported failure.Per the ifu: ¿instructions for use¿ 11.Secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired.12.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgment.To help prevent this from occurring, it is recommended to do one or both of the following: a.Secure the catheter hub to the patient¿s skin by placing tape, suture, or a catheter securement device at the location show in the illustration below.B.Form a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient¿s skin with tape, suture, or catheter securement device¿ how supplied¿ store in a dark, dry, cool place.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that the catheter got pinched, but it was noted the patient was bedbound and care was taken during patient transfer.It is also unknown if any force was exerted on the catheter.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15296645
Report Number1820334-2022-01408
Device Sequence Number6276480
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)231025(10)14434574
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number14434574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer08/29/2022
02/07/2023
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/01/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight74 KG